Wildfire, Sebastian
- When
- August 1, 12:00 AM CST to August 7, 12:00 AM CST
- Where
- Sebastian forecast zone
- Property damage
- $6.0 million
- Reported by
- Emergency Manager
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire on the 3rd. This fire was originally started on July 28th by a child playing with fireworks near Greenwood.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire on the 3rd. This fire was originally started on July 28th by a child playing with fireworks near Greenwood. The fire spread onto the Fort Chaffee military installation and was under control on the 29th thanks to the work of numerous fire departments and the National Guard. Although it was under control, the fire continued to flare up from time to time. The resurgence of the fire on August 3rd resulted in 120 structures being burned down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT SUN JUL 31 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...WITH WINDS
GENERALLY UNDER 10KTS. WILL NOT INCLUDE ANY MENTION OF AFTN TSRA
AT THE AR TERMINALS...BUT CHANCE IS NOT ZERO.
&&
.PREV DISCUSSION... /ISSUED 915 PM CDT SUN JUL 31 2011/
..UPDATE...
DISCUSSION...
EVENING STORMS HAVE DISSIPATED WITH REMNANT CLOUD COVER LIKELY TO
CLEAR OVERNIGHT. CURRENT T/TD TRENDS WARRANT A FEW DEGREES COOLER
ACROSS SE OK AND WEST CENTRAL ARKANSAS THAN LAST NIGHT. OTHERWISE
NO SIGNIFICANT CHANGES NEEDED WITH THE UPDATE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
HEAT ADVISORY UNTIL 7 AM THURSDAY FOR OKZ069.
AR...EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...22HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 852 PM CDT SUN JUL 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 852 PM CDT SUN JUL 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... OVERNIGHT LOW TEMPERATURES WILL CONTINUE TO BE VERY WARM...WHICH WILL PROVIDE LITTLE TO NO RELIEF FROM THE EXCESSIVE DAYTIME TEMPERATURES. THESE CONDITIONS WILL BE MOST NOTABLE WITHIN LARGE URBAN AREAS. DAYTIME TEMPERATURES WILL RISE TO NEAR RECORD LEVELS FOR THE FIRST HALF OF THE UPCOMING WEEK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HEAT LEVELS WILL INTENSIFY FOR THE FIRST HALF OF THE WEEK...WITH RECORD TEMPERATURES POSSIBLE TUESDAY INTO WEDNESDAY. THIS WILL FURTHER WORSEN THE HEAT STRESS CONDITIONS...AND EXCESSIVE HEAT WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345548.